Document Detail


Dietary supplements and military operations: caution is advised.
MedLine Citation:
PMID:  20433105     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe the case of a 32-year-old soldier who presented with acute organic psychosis during an operational tour to Iraq. This was precipitated by excessive consumption of caffeine coupled with additional use of oral nutritional stimulants. Her biochemical profile was compounded by the additional use of exogenous creatine. We present a brief overview of the issue of exercise supplementation and highlight some of the potential problems and clinical issues surrounding their use. This has important implications for both serving soldiers and the wider medical community.
Authors:
C J Boos; S H White; S A Bland; P D McAllister
Related Documents :
16632675 - Selecting doctors for postgraduate training in paediatrics using a competency based ass...
2665175 - The measurement of haemostatic factors in 16 european laboratories: quality assessment ...
18802285 - Alternative cybex exercise positions.
11745105 - Laboratory instruction in histology at the university at buffalo: recent replacement of...
11953915 - Bundle branch block on alternate beats: by what mechanism?
7762515 - Effects of energy restriction and exercise on skeletal muscle and adipose tissue in wom...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Journal of the Royal Army Medical Corps     Volume:  156     ISSN:  0035-8665     ISO Abbreviation:  J R Army Med Corps     Publication Date:  2010 Mar 
Date Detail:
Created Date:  2010-05-03     Completed Date:  2011-01-13     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7505627     Medline TA:  J R Army Med Corps     Country:  England    
Other Details:
Languages:  eng     Pagination:  41-3     Citation Subset:  IM    
Affiliation:
MDHU (Portsmouth), Queen Alexandra Hospital, Cosham PO6 3LY. Christopherboos@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Caffeine / adverse effects*
Central Nervous System Stimulants / adverse effects*
Creatine / adverse effects*
Delirium / chemically induced,  diagnosis
Dietary Supplements / adverse effects*,  statistics & numerical data
Female
Great Britain
Humans
Iraq
Iraq War, 2003 -*
Psychoses, Substance-Induced / diagnosis,  etiology*
Chemical
Reg. No./Substance:
0/Central Nervous System Stimulants; 57-00-1/Creatine; 58-08-2/Caffeine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Operational morbidity analysis: ophthalmic presentations during Operation TELIC.
Next Document:  Back pain in a Bangladeshi worker in Iraq.